Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 52, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 30, 2008, 2:59 PM CDT for 18 counties in Texas. It took effect at May 1, 2008, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 2:59 PM CDT (19:59 UTC)
- In effect from
- May 1, 2008, 10:00 AM CDT
- Expired
- May 1, 2008, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4119 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 301959 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT WED APR 30 2008 ...A PARTICULARLY DANGEROUS FIRE WEATHER EVENT WILL CONTINUE TO AFFECT SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS THIS AFTERNOON...THROUGH TONIGHT AND TOMORROW... ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON THROUGH TONIGHT AND AGAIN THURSDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS... VAN HORN CORRIDOR...MARFA PLATEAU...UPPER TRANS PECOS REGION... PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS FOR WINDY CONDITIONS. MINIMUM RELATIVE HUMIDITY IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER... TXZ045>048-050>053-057>063-067>070-075-080-011000- /O.UPG.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/ /O.NEW.KMAF.FW.W.0052.080501T1500Z-080502T0300Z/ /O.CON.KMAF.FW.W.0051.000000T0000Z-080501T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 259 PM CDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT THROUGH TONIGHT AND AGAIN THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ...THE COMBINATION OF GUSTY WINDS...EXTREMELY LOW RELATIVE HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD ACROSS THE PERMIAN BASIN...UPPER TRANS PECOS AND VAN HORN AREAS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ NMZ114-115-TXZ074-258-011000- /O.UPG.KMAF.FW.A.0047.080501T1500Z-080502T0300Z/ /O.NEW.KMAF.FW.W.0052.080501T1500Z-080502T0300Z/ /O.CON.KMAF.FW.W.0051.000000T0000Z-080501T0900Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 259 PM CDT WED APR 30 2008 /159 PM MDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ THURSDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT THIS AFTERNOON THROUGH TONIGHT AND AGAIN THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF THE STRONG WINDS...EXTREMELY LOW RELATIVE HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
4 follow-up statements
000 WWUS84 KMAF 010512 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1212 AM CDT THU MAY 1 2008 ...A PARTICULARLY DANGEROUS FIRE WEATHER EVENT IS EXPECTED TO AFFECT SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS THURSDAY AFTERNOON AND EVENING... ...A RED FLAG WARNING REMAINS IN EFFECT TONIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR WINDY CONDITIONS...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER... ...A RED FLAG WARNING IS IN EFFECT THURSDAY AND THURSDAY EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...MARFA PLATEAU...UPPER TRANS PECOS... STOCKTON PLATEAU AND PERMIAN BASIN FOR WINDY CONDITIONS...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER... NMZ114-115-TXZ074-258-011315- /O.CON.KMAF.FW.W.0051.000000T0000Z-080501T0900Z/ /O.CON.KMAF.FW.W.0052.080501T1500Z-080502T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 1212 AM CDT THU MAY 1 2008 /1112 PM MDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ THURSDAY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE COMBINATION OF THE STRONG WINDS...EXTREMELY LOW RELATIVE HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE AND DAVIS MOUNTAINS....AND SOUTHEAST NEW MEXICO PLAINS OVERNIGHT. STRONG SOUTHWEST WINDS WILL OCCUR AGAIN OVER THESE AREAS...SO A PARTICULARLY DANGEROUS FIRE SITUATION IS EXPECTED. THIS AS RH/S DROP TO 5 PERCENT OR LESS AN FIRE DANGER WILL BE EXTREME. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ045>048-050>053-057>063-067>070-075-080-011315- /O.CON.KMAF.FW.W.0052.080501T1500Z-080502T0300Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU- 1212 AM CDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... ...THE COMBINATION OF GUSTY WINDS...EXTREMELY LOW RELATIVE HUMIDITY...AND ONGOING EXTREME FIRE DANGER CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD ACROSS THE PERMIAN BASIN...UPPER TRANS PECOS...STOCKTON PLATEAU AND VAN HORN AREAS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 011024 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 524 AM CDT THU MAY 1 2008 ...A PARTICULARLY DANGEROUS FIRE WEATHER EVENT IS EXPECTED TO AFFECT SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TODAY... ...A RED FLAG WARNING REMAINS IN EFFECT TODAY THROUGH THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR...MARFA PLATEAU...UPPER TRANS PECOS...PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS FOR WINDY CONDITIONS... MINIMUM RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN CORRIDOR...UPPER TRANS PECOS AND PERMIAN BASIN FOR WINDY CONDITIONS...MINIMUM RH/S IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-012000- /O.NEW.KMAF.FW.A.0048.080502T1800Z-080503T0000Z/ /O.CON.KMAF.FW.W.0052.080501T1500Z-080502T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 524 AM CDT THU MAY 1 2008 /424 AM MDT THU MAY 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. STRONG SOUTHWEST WINDS WILL AFFECT THE GUADALUPE MOUNTAINS TODAY THROUGH THIS EVENING. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED OVER THE LOWER LANDS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THE COMBINATION OF THESE WINDS...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN VERY CRITICAL FIRE WEATHER CONDITIONS AND A PARTICULARLY DANGEROUS FIRE SITUATION TODAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$ TXZ074-075-080-012000- /O.CON.KMAF.FW.W.0052.080501T1500Z-080502T0300Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 524 AM CDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... STRONG SOUTHWEST WINDS WILL AFFECT THE DAVIS MOUNTAINS TODAY THROUGH THIS EVENING. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED OVER THE LOWER LANDS OF WEST TEXAS. THE COMBINATION OF THESE WINDS...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN VERY CRITICAL FIRE WEATHER CONDITIONS AND A PARTICULARLY DANGEROUS FIRE SITUATION TODAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW RAPIDLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 011451 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 951 AM CDT THU MAY 1 2008 ...A PARTICULARLY DANGEROUS FIRE WEATHER EVENT IS EXPECTED TO AFFECT SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TODAY... ...A RED FLAG WARNING REMAINS IN EFFECT TODAY THROUGH THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR...MARFA PLATEAU...UPPER TRANS PECOS...PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS FOR VERY WINDY CONDITIONS... MINIMUM RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN CORRIDOR...UPPER TRANS PECOS AND PERMIAN BASIN FOR WINDY CONDITIONS...MINIMUM RH/S IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-020300- /O.CON.KMAF.FW.W.0052.080501T1500Z-080502T0300Z/ /O.CON.KMAF.FW.A.0048.080502T1800Z-080503T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 951 AM CDT THU MAY 1 2008 /851 AM MDT THU MAY 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... STRONG SOUTHWEST AND WEST WINDS WILL AFFECT THE GUADALUPE MOUNTAINS TODAY THROUGH THIS EVENING WITH GUSTS OF 60 TO 75 MPH. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED OVER THE LOWER LANDS OF SOUTHEAST NEW MEXICO AND WEST TEXAS WHERE WIND GUSTS TO 45 TO 55 MPH ARE FORECAST. THE COMBINATION OF THESE WINDS...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS AND A PARTICULARLY DANGEROUS FIRE SITUATION TODAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION. VERY WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. $$ TXZ074-075-080-020300- /O.CON.KMAF.FW.W.0052.080501T1500Z-080502T0300Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 951 AM CDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG SOUTHWEST WINDS WILL AFFECT THE DAVIS MOUNTAINS TODAY THROUGH THIS EVENING WITH GUSTS OF 45 TO 60 MPH ABOVE 6000 FT. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED OVER THE LOWER LANDS OF WEST TEXAS. THE COMBINATION OF THESE WINDS...RH/S IN THE SINGLE DIGITS AND VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN EXTREMELY CRITICAL FIRE WEATHER CONDITIONS AND A PARTICULARLY DANGEROUS FIRE SITUATION TODAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION. VERY WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT ONGOING DROUGHT WILL CREATE WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. $$
000 WWUS84 KMAF 011855 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CDT THU MAY 1 2008 ...PARTICULARLY DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TODAY... ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM CDT FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN CORRIDOR...MARFA PLATEAU...UPPER TRANS PECOS...PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS FOR VERY WINDY CONDITIONS...MINIMUM RH/S IN THE SINGLE DIGITS AND EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN CORRIDOR...UPPER TRANS PECOS AND PERMIAN BASIN FOR WINDY CONDITIONS...MINIMUM RH/S IN THE SINGLE DIGITS AND VERY HIGH FIRE DANGER... NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-020300- /O.CON.KMAF.FW.W.0052.000000T0000Z-080502T0300Z/ /O.CON.KMAF.FW.A.0048.080502T1800Z-080503T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 155 PM CDT THU MAY 1 2008 /1255 PM MDT THU MAY 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... STRONG WEST WINDS WILL AFFECT THE GUADALUPE MOUNTAINS THROUGH THIS EVENING WITH GUSTS OF 60 TO 75 MPH. VERY WINDY CONDITIONS ARE EXPECTED OVER THE LOWER LANDS OF SOUTHEAST NEW MEXICO AND WEST TEXAS INCLUDING THE PERMIAN BASIN WHERE WIND GUSTS TO 40 TO 60 MPH ARE FORECAST. THE COMBINATION OF THESE WINDS...RH/S IN THE SINGLE DIGITS AND EXTREME FIRE DANGER HAVE RESULTED IN A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION TODAY. FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY FOR WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS IN THE MOUNTAINS. POOR RECOVERY OVERNIGHT WILL SET THE STAGE FOR ANOTHER VERY DRY DAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION. VERY WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT ONGOING DROUGHT ARE RESULTING IN WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND- DRIVEN WILDFIRES IS POSSIBLE. $$ TXZ074-075-080-020300- /O.CON.KMAF.FW.W.0052.000000T0000Z-080502T0300Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 155 PM CDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... STRONG SOUTHWEST WINDS WILL CONTINUE AFFECT THE DAVIS MOUNTAINS TODAY THROUGH THIS EVENING WITH GUSTS OF 45 TO 60 MPH ABOVE 6000 FT. WINDY TO VERY WINDY CONDITIONS WITH GUSTS OF 35 TO 50 MPH ARE EXPECTED OVER THE LOWER LANDS OF THE TRANS PECOS. THE COMBINATION OF THESE WINDS...RH/S IN THE SINGLE DIGITS AND EXTREME FIRE DANGER HAVE RESULTED IN A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION TODAY. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. THIS IS A VERY DANGEROUS AND POTENTIALLY LIFE AND PROPERTY THREATENING FIRE WEATHER SITUATION. VERY WINDY CONDITIONS AND VERY LOW RELATIVE HUMIDITIES...COMBINED WITH RECENT ONGOING DROUGHT ARE RESULTING IN WEATHER CONDITIONS FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:30 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 30, 2:30 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT WED APR 30 2008
.DISCUSSION...
NO MAJOR CHANGES MADE TO THE ONGOING FORECAST. STILL LOOKING AT
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THROUGH THE REMAINDER
OF TODAY AND INTO THURSDAY. EXPECT THE INCREASED SOUTHWESTERLY
WINDS TO CONTINUE TODAY...AND DECOUPLE A BIT AFTER SUNSET. BUT
WITH AN H85 JET OVER THE AREA...DO NOT EXPECT WINDS TO DIE DOWN
COMPLETELY. COULD STILL SEE SUSTAINED WINDS OF 10 TO 15KT WITH
GUSTS TO NEAR 20KT POSSIBLE OVERNIGHT. THEN TOMORROW WILL SEE
ANOTHER ROUND OF HOT AND DRY CONDITIONS AREA WIDE...WITH MOST
PLACES IN THE LOW TO MID 90S FOR HIGHS. WITH THE UNSEASONABLY WARM
TEMPS AND DRY AIRMASS IN PLACE...WILL SEE SINGLE DIGIT RH VALUES
AREAWIDE YET AGAIN. DO NOT EXPECT GOOD RECOVERY OVERNIGHT TONIGHT
NOR TOMORROW NIGHT...SO FIRE WEATHER CONCERNS WILL LIKELY REMAIN
ELEVATED THROUGH THE OVERNIGHT HOURS. IN ADDITION...WITH THE
INCREASED WINDS AGAIN ON THURSDAY... KEPT BLOWING DUST IN THE WX
GRID. SUBSEQUENT SHIFTS MAY NEED TO HOIST A WIND ADVISORY TOMORROW
FOR PORTIONS OF THE FORECAST AREA. CONFIDENCE ON HOW FAR EAST TO
TAKE THE HIGHER WINDS IS THE MITIGATING FACTOR AT THIS POINT.
EXPECT THE HIGHER WINDS TO BE LOCATED ACROSS THE SE NM PLAINS AND
BLEEDING OVER INTO THE NW PERMIAN BASIN...BUT OUTSIDE THOSE
AREAS...CONFIDENCE NOT HIGH ENOUGH TO SAY.
A PACIFIC FRONT WILL MOVE THROUGH THE AREA EARLY FRIDAY...KNOCKING
TEMPS DOWN TO NEAR NORMAL AND VERY BRIEFLY VEER THE WINDS AROUND
FROM THE NORTH...BEFORE THEY BACK AGAIN FROM THE WEST LATER IN THE
DAY. THE COOLER AIR WILL FOLLOW ON SATURDAY WITH MOST LOCATIONS
SEEING HIGHS IN THE MID 70S. WILL SEE A SLOW WARMING TREND INTO
EARLY WEEK AS AN UPPER LEVEL RIDGE ATTEMPTS TO BUILD IN OVER THE
AREA AHEAD OF THE NEXT SYSTEM. THE GFS IS GOING WHOLE HOG ON
DEWPOINTS THIS LAST RUN DURING THIS TIME FRAME...WHICH COULD SET
UP AN INTERESTING WEATHER PATTERN AROUND MID WEEK. DID A MODEL
BLEND WITH THE GFS/EURO ON THE DEWPOINT GRIDS FOR NOW TO TEMPER A
BIT. MODELS ARE INDICATING A CHANCE AT RAIN DURING THAT TIME FRAME
AS WELL...BUT KEPT FORECAST LOW END POPS UNTIL BETTER RESOLUTION
EXISTS.
&&
.FIRE WEATHER...
THE RED FLAG WARNING SEEMS TO BE WORKING OUT QUITE WELL TODAY WITH
WINDS AND HUMIDITIES EASILY MEETING CRITERIA. WENT AHEAD AND
CONVERTED THE WATCH TO A RED FLAG WARNING TOMORROW...BUT THE MID
SHIFT WILL HAVE TO ADDRESS WHETHER IT MAY NEED TO BEGIN SOONER.
CLEAR SKIES SHOULD ALLOW FOR SOME DECOUPLING TONIGHT OF THE SURFACE
WINDS BUT CANNOT BE ENTIRELY SURE OF IT. RED FLAG CONDITIONS WILL
BEGIN EARLIER THAN TODAY WITH MOISTURE RECOVERY TONIGHT EXPECTED TO
BE VERY POOR. WINDS WILL BE STRONGER TOMORROW AND A WIND ADVISORY
MAY BE NEEDED FOR PORTIONS OF THE PERMIAN BASIN MAKING TOMORROW A
WORSE FIRE WEATHER DAY THAN TODAY.
CANNOT RULE OUT THE NEED FOR A FIRE WEATHER WATCH ON FRIDAY. DESPITE
A FRONTAL PASSAGE...NOT MUCH COOL AIR CAN BE EXPECTED AND MOISTURE
WILL DEFINITELY BE LACKING WITH DOWNSLOPING NORTHWEST FLOW. THE ONLY
QUESTION IS THE WIND SPEEDS WHICH ARE CURRENTLY EXPECTED TO BE IN
THE 10 TO 20 MPH RANGE. AM CONCERNED THOUGH THAT THE MODELS COULD BE
UNDERESTIMATING THE AMOUNT OF MIXING TO OCCUR AND WINDS MAY BE
HIGHER. LATER SHIFTS NEED TO KEEP A CLOSE EYE ON THIS. FIRE WEATHER
CONDITIONS SHOULD FINALLY ABATE OVER THE WEEKEND AS A SECOND AND
STRONGER SURGE OF COLD AIR MOVES INTO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 61 90 52 79 / 0 0 0 0
CARLSBAD NM 59 88 48 80 / 0 0 0 0
DRYDEN TX 61 98 63 88 / 0 0 0 0
FORT STOCKTON TX 62 93 56 84 / 0 0 0 0
GUADALUPE PASS TX 56 80 48 73 / 0 0 0 0
HOBBS NM 58 88 46 78 / 0 0 0 0
MARFA TX 46 85 48 76 / 0 0 0 0
MIDLAND INTL AIRPORT TX 61 90 51 80 / 0 0 0 0
ODESSA TX 62 91 51 81 / 0 0 0 0
WINK TX 59 96 49 84 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
HIGH WIND WARNING FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 3 AM MDT THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY
NIGHT FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 4 AM
CDT /3 AM MDT/ THURSDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
LOVING...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
10/13Hazardous weather outlook, Apr 30, 1:16 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 116 PM CDT WED APR 30 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 116 PM CDT WED APR 30 2008 /1216 PM MDT WED APR 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH WILL AFFECT THE GUADALUPE MOUNTAINS TODAY. A HIGH WIND WARNING IS IN EFFECT THERE FROM 9 AM THIS MORNING UNTIL MIDNIGHT THURSDAY MDT. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH WILL AFFECT THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS FROM NOON UNTIL 8 PM CDT. IN ADDITION... AREAS OF BLOWING DUST CAN ALSO BE EXPECTED IN MOST OF THESE LOCATIONS. VERY HIGH TO EXTREME FIRE DANGER WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS...ALL OF SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS TODAY. WINDY CONDITIONS WILL COMBINE WITH SINGLE DIGIT RELATIVE HUMIDITY AND CREATE VERY CRITICAL FIRE WEATHER CONDITIONS THAT WILL PROMOTE RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 4 AM CDT THURSDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO AFFECT MOST OF THE REST OF WEST TEXAS TODAY...WHERE FIRE GROWTH AND SPREAD WILL ALSO BE A PROBLEM DUE TO LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS. A RED FLAG WARNING IS IN EFFECT FROM 10 AM UNTIL 10 PM CDT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS AGAIN THURSDAY. A HIGH WIND WATCH CONTINUES FOR THE GUADALUPE MOUNTAINS THURSDAY. IN ADDITION...SOUTHWEST WINDS OF 25 TO 35 MPH COULD AFFECT THE SOUTHEAST NEW MEXICO PLAINS...SOUTH THROUGH THE DAVIS MOUNTAINS...AND EASTWARD INTO THE PERMIAN BASIN THURSDAY AFTERNOON. FIRE CONCERNS WILL BE JUST AS GREAT THURSDAY...IF NOT MORE SO DUE TO THE POSSIBILITY OF STRONGER WINDS AREAWIDE...LOW RELATIVE HUMIDITY AND DRY FUELS. A FIRE WEATHER WATCH CONTINUES THURSDAY FOR ALL BUT THE BIG BEND REGION AND LOWER TRANS PECOS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:32 AM CDT | High Wind Watch | MAF | 9 hr | |
| Apr 30, 5:32 AM CDT | High Wind Warning | MAF | 19 hr | |
| Apr 30, 5:32 AM CDT | Wind Advisory | MAF | Loving | 14 hr |
| Apr 30, 2:32 PM CDT | High Wind Warning | MAF | 34 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.